500 mg effervescent tablet is
paracetamol

1. What Alvedon is and what it is used for

Alvedon contains paracetamol which is analgesic and antipyretic.

Alvedon is used to treat temporary fever and pain of a mild nature, such as colds, headaches, toothaches, menstrual cramps, muscle, and joint pain.

Alvedon can be used by people with sensitive stomachs or ulcers and people with an increased tendency to bleed.

2. What you need to know before using Alvedon

Do not use Alvedon

  • if you are allergic to paracetamol or any of the other ingredients of this medicine (listed in section 6)
  • if you have severe hepatic impairment.

Warnings and cautions

Alvedon contains paracetamol. If you are taking other painkillers that contain paracetamol, do not use Alvedon without first talking to your doctor or pharmacist.

Never take more Alvedon than stated in the dosing instructions. Higher doses than those recommended do not provide better pain relief but instead entail a risk of very serious liver damage. The symptoms of liver damage usually come only after a few days. Therefore, it is important that you contact a doctor immediately if you have taken too large a dose, even if you are feeling well.

Do not use Alvedon without a doctor’s prescription if you have alcohol problems or liver damage, and do not use Alvedon with alcohol. The intoxicating effect of alcohol does not increase with the addition of Alvedon.

Talk to your doctor before using Alvedon if you:

  • have impaired liver or kidney function.
  • has asthma and at the same time is sensitive to acetylsalicylic acid.
  • is deficient in an enzyme called glucose -6-phosphate dehydrogenase.
  • is malnourished or underweight due to an inadequate diet or improper diet or if you have a serious infection such as blood poisoning. This is due to an increased risk of:
    • liver damage
    • metabolic acidosis. Signs of metabolic acidosis include deep, rapid, strained breathing; nausea, vomiting; loss of appetite. Contact a doctor immediately if you get a combination of these symptoms.

Other medicines and Alvedon

Tell your doctor or pharmacist if you are taking or have recently taken or might take any other medicines. Alvedon may affect or be affected by certain medicines, (traditional) herbal medicines or herbal medicines. Therefore, consult your pharmacist or doctor before using Alvedon with any of the following medicines.

  • Blood thinners (eg warfarin and other coumarins) Single doses of Alvedon are not considered to affect the effect of warfarin. Take no more than 2 effervescent tablets of Alvedon (500 mg each) per day for 5 consecutive days, for adults. If you need to take more, contact a doctor first.
  • probenecid (anti-gout medicine )
  • some medicines for epilepsy:- phenytoin- phenobarbital- carbamazepine
  • rifampicin (a medicine used to treat tuberculosis )
  • cholestyramine (medicine for high blood fats). The medication should be taken at least one hour apart.
  • chloramphenicol for injection (medicine for bacterial infections). Chloramphenicol against infection in the eye and Alvedon can be used at the same time.
  • St. John’s wort extract (included in some (traditional) herbal and herbal medicines).

Alvedon with food, drink, and alcohol

Alvedon can be taken with or without food. Do not use Alvedon with alcohol, see section “Warnings and precautions”.

Pregnancy and breastfeeding

If you are pregnant or breast-feeding, think you may be pregnant or are planning to have a baby, ask your doctor or pharmacist for advice before taking this medicine.

If necessary, Alvedon can be used during pregnancy. However, you should use the lowest possible dose that relieves your pain and/or fever and use it for the shortest possible time. Contact your doctor or midwife if the pain and/or fever does not decrease or if you need to take the medicine more often.

Paracetamol passes into breast milk but is unlikely to affect breastfed infants. However, talk to your doctor if you use Alvedon more than temporarily during breastfeeding.

Driving and using machines

Alvedon does not affect your ability to drive or use machines.

Alvedon contains sodium

This medicine contains 479 mg of sodium per tablet. This should be considered by patients prescribed a low-salt diet, e.g. if you have high blood pressure or impaired heart or kidney function.

3. How to use Alvedon

Always use this medicine exactly as described in this leaflet or as your doctor, pharmacist or nurse have told you. If you are not sure, talk to your doctor, pharmacist, or nurse.

Note! Higher doses than those recommended carry a risk of very serious liver damage.

Never take more Alvedon than stated in the dosing instructions. Always use the lowest possible dose that gives you relief from your symptoms, for as short a treatment time as possible.

If you have impaired liver or kidney function or have Gilbert’s syndrome, you should consult your doctor about the appropriate dose, as it may need to be adjusted downwards.

The recommended dose is:

Adults and adolescents over 40 kg (over 12 years):

1-2 effervescent tablets every 4-6 hours, a maximum of 8 effervescent tablets per day.

Contact a doctor if the symptoms worsen or do not improve within 3 days in case of fever and 5 days in case of pain.

Instructions for use

Dissolve effervescent tablet in a ½ glass of water.

How to open the child-resistant packaging

Remove the strip Slide the tab forward Lift the lid

Use for children under 40 kg (under 12 years)

Alvedon effervescent tablets should not be used by children weighing less than 40 kg or by children under 12 years of age.

An overdose of paracetamol can cause serious liver damage with a risk of fatal outcome.

There is a risk of liver damage even if you feel well.

To prevent liver damage, it is important to get medical treatment as early as possible. The shorter the time that elapses between overdose and starting antidote treatment (as few hours as possible), the greater the chance that liver damage can be prevented.

4. Possible side effects

Like all medicines, Alvedon can cause side effects, although not everybody gets them.


Rare (may affect up to 1 in 1,000 people):

  • Angioedema, very severe allergic reaction:
    • swelling of the face, tongue, or throat
    • difficulty swallowing
    • hives and difficulty breathing
  • Allergic reactions such as skin rash and hives. Even less severe forms of skin reactions, rashes, and itching may occur.
  • Liver effects. This can be very serious and can cause symptoms such as fatigue, nausea, vomiting, stomach upset, and loss of appetite.

Very rare (may affect up to 1 in 10,000 people):

  • Bleeding from the skin and mucous membranes and bruising, general lethargy, a tendency to inflammation ( infections ) especially sore throat and fever due to changes in the blood (decreased number of white blood cells and platelets ).
  • Severe breathing difficulties with wheezing.
  • Kidney side effects
  • Paleness, fatigue, and jaundice due to severe anemia.
  • Very rare cases of severe skin reactions have been reported.
  • Anaphylaxis: hypersensitivity reaction with fever, rash, swelling, and sometimes a drop in blood pressure.

Reporting of side effects

If you get any side effects, talk to your doctor, pharmacist, or nurse. This includes any possible side effects not listed in this leaflet. You can also report side effects directly to the Medical Products Agency, www.lakemedelsverket.se. By reporting side effects, you can help increase drug safety information. 

5. How to store Alvedon

Keep out of sight and reach of children and young people.

The effervescent tablets are stored in the original packaging. Put the lid on well after each use.

Do not use this medicine after the expiry date which is stated on the carton. The expiration date is the last day of the specified month.

Medicines should not be disposed of via wastewater or household waste. Ask your pharmacist how to dispose of medicines no longer required. These measures will help to protect the environment.

6. Contents of the packaging and other information

Content declaration

The active substance is paracetamol 500 mg.

The other ingredients are anhydrous citric acid, sodium bicarbonate, anhydrous sodium carbonate, povidone, saccharin sodium (sweetener), sodium chloride, sodium lauryl sulfate, sodium citrate, magnesium stearate, flavoring (citrus).

1 effervescent tablet contains 479 mg of sodium .

What the medicine looks like and the contents of the pack

White, flat, round tablets without splitting notch, diameter 25 mm. The solution has a taste of citrus fruits.

Tubes: 20 tablets.

Marketing Authorization Holder and Manufacturer

Marketing Authorisation Holder

GlaxoSmithKline Consumer Healthcare ApS

PO Box 61

2610 Rødovre

Denmark

Tel: 020–10 05 79

Email: scanda.consumer-relations@gsk.com

Manufacturer

Hermes Arzneimittel GmbH, Grosshesselohe, Germany

Muhammad Nadeem

Leave a Reply